1887

n Cardiovascular Journal of South Africa - The William Nelson ECG quiz

USD

 

Abstract

Extracted from text ... This woman presented with acute pancreatitis and an ECG showing a markedly long QT interval. The time between the onset of the QRS and beginning of the T wave (Q0T interval) is prolonged and the T wave may be a combination of T + U waves. The electrolyte derangement of hypokalemia (2.7) and hypocalcemia (7) caused a long QT interval and resulted in a lengthy run of irregular polymorphic V.T. (torsades de pointes). Other causes of long QT that can result in torsades include: 1. Anti-arrhythmic drugs 2. Psychotropic drugs 3. Antihistamines, e.g. Seldane (OTM) 4. Antibiotics 5. GI drugs, e.g. Propulsid (OTM) OTM = off the market because of arrhythmias ..

Loading

Article metrics loading...

/content/cardio/13/2/EJC23730
2002-03-01
2016-12-07
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error